You are here:

Hematology/bleeding and Xarelto


Hello and thank you for your time to answer this question.  I had an ablation this past October and was put on Xarelto to lower stroke risk.  Unfortunately, nearly immediately after the ablation, I began to experience hematuria.  It is not a large amount but is pretty constant.  At first I attributed the bleeding to a possible UTI. the bleeding continued, and I finally asked the EP if I could discontinue the Xarelto as I began to experience other bleeding as well.  He said to replace it with aspirin, which I have done, but the hematuria persists.  How long after you stop Xarelto can I expect before it ends?  Today there was a blood clot (a bit scary I must admit).  It has only been about a week since I stopped the Xarelto.

Thank you again so much for your answer.



Hi Andey!
Xarelto can cause bleeding. And this is more often when combined with below drugs:

   Aspirin or aspirin-containing products
   Non-steroidal anti-inflammatory drugs (NSAIDs)
   Warfarin sodium
   Any medicine that contains heparin
   Other medicines to prevent or treat blood clots
Actually half life of xarelto is 7-11 hrs. So its effect should stop in 1-2 days after you stopped the medication. So I think bleeding could be because of the other medicines you are on. Even aspirin can increase the bleeding time.

Thanking you!


All Answers

Answers by Expert:

Ask Experts


Dr.Shrinidhi Kulkarni


I can answer all questions related to hematology. RBC, WBC, Platelet and blood forming organs etc and related questions. hematology also includes blood proteins, hemoglobin and disorders related to clotting abnormalities. So questions about all aspects of hematology are welcome!


Working as a Doctor in Primary Health care Centre.

KIMS Banglore

MBBS, Internship in Internal Medicine

©2016 All rights reserved.